I think its possible for candida to cause some elevated bilirubin levels(depends on the level of fungal candida someone has). If “fungal” candida starts to go virulent(attacking red blood cells with its invasive enzymes) it can cause some some unbroken down red blood cells. I think this would be for more severe cases though.
More likely, I think Fungal candida going virulent in the gut causes an excess release of bile straining the liver. The strained liver could cause some elevated bilirubin. Excess acetaldehyde released by candida might put some strain on the liver. Don’t know how much impact that would have on bilirubun levels. I remember the doctor saying that elevated bilirubin is common in people. For whatever that is worth.
Mild rises in bilirubin may be caused by the following:
Hemolysis or increased breakdown of red blood cells
Gilbert’s syndrome – a genetic disorder of bilirubin metabolism that can result in mild jaundice, found in about 5% of the population
Rotor syndrome: non-itching jaundice, with rise of bilirubin in the patient’s serum, mainly of the conjugated type.
Moderate[clarification needed] rise in bilirubin may be caused by:
Pharmaceutical drugs (especially antipsychotic, some sex hormones, and a wide range of other drugs)
Sulfonamides are contraindicated in infants less than 2 months old (exception when used with pyrimethamine in treating toxoplasmosis) as they increase unconjugated bilirubin leading to kernicterus.
Hepatitis (levels may be moderate or high)
Biliary stricture (benign or malignant)
Very high[clarification needed] levels of bilirubin may be caused by:
Neonatal hyperbilirubinaemia, where the newborn’s liver is not able to properly process the bilirubin causing jaundice
Unusually large bile duct obstruction, e.g. stone in common bile duct, tumour obstructing common bile duct etc.
Severe liver failure with cirrhosis (e.g. primary biliary cirrhosis)
Choledocholithiasis (chronic or acute).